Ohio, 2006

Hail in Ohio, April 22, 2006

April 22, 2006 · NWS CLE · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 22, 7:40 PM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 22, 7:40 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
840 PM EDT SAT APR 22 2006

.SHORT TERM(TONIGHT)...
SHOWERS AND STORMS HAVE BECOME MORE WIDESPREAD ACROSS SRN LOWER MI
AND NW OH OVR THE PAST COUPLE OF HRS. THE UPPER LOW OVER WI AND THE
ASSOCIATED SFC TROUGH OVER MI WL MOVE EAST OVERNIGHT. EXPECT THE
INTENSITY OF THE STORMS TO DIMINISH IN THE NEXT COUPLE OF HRS WITH
THE LOSS OF DAYTIME HEATING...HOWEVER IT IS EXPECTED THAT SHOWERS
AND A FEW STORMS WILL MOVE ACROSS THE REGION TONIGHT AS THE STEEPER
MID LVL LAPSE RATES ASSOCIATED WITH THE COLD POOL MOVES ACROSS THE
REGION. WL THEREFORE INCREASE POPS LIKELY ACROSS THE NORTH...BUT
KEEP HIGH CHC SOUTH AS DYNAMICS A LITTLE LESS THERE. CANNOT RULE OUT
A SVR STORM NR TOL THIS EVENING AS LOW TOPPED SUPERCELLS HAVE
DEVELOPED OVR SE LOWER MI...BUT EXPECT SVR THREAT TO DIMINISH
RAPIDLY IN THE NEXT COUPLE OF HRS DUE TO LACK OF SFC HEATING.
OTHERWISE...NO MAJOR CHANGES TO THE FCST PLANNED. DO NOT THINK FOG
WL BE A PROBLEM LIKE LAST NIGHT DUE TO LOWER DWPTS...BUT THIS WL
HAVE TO BE MONITORED.

&&

.AVIATION(00Z-00Z)...
REMNANTS OF OCCLUDED FRONT JUST EAST OF ERI WITH THE DROP IN
DEWPOINTS DELAYED SEVERAL HOURS.  TO THE WEST DRIER AIR HAS WORKED
IN AND AFTERNOON CU IS BEGINNING TO DISSIPATE.  TROUGH LOCATED
ACROSS WESTERN OH AND IS SPARKING SHRA AND SOME TS.  THIS TROUGH IS
EXPECTED TO MOVE EAST OVERNIGHT FOLLOWED BY ANOTHER DRY SLOT PERIOD
AND THEN INSTABILITY SHRA FROM THE CLOSED UPPER LOW FINALLY MAKING
ITS WAY ACROSS THE LOWER GREAT LAKES.

SHRA/TS FINALLY BECOMING MORE WIDESPREAD AS MODELS WERE SUGGESTING
GOING INTO THE EVENING AND OVERNIGHT HOURS.  ALOT OF THE PRECIP IS
STILL VERY DIURNAL...BUT UPPER LEVEL SUPPORT MAY CONTINUE LIGHT
PRECIP WITH THE TROUGH PASSAGE OVERNIGHT AND ACROSS NORTHERN OHIO.
SOME LIGHT FOG POSSIBLE TOWARD MORNING WITH SOME SHRA FOLLOWED BY
THE DRY SLOT TOWARD MORNING.  SCT SHRA SHOULD PICK BACK UP AGAIN
TOMORROW AFTERNOON WITH UPPER LOW CROSSING THE AREA.

&&

.SHORT TERM(TODAY-MONDAY)...
COLD FRONT MOVED JUST EAST THE FORECAST AREA EARLY THIS AFTERNOON
WHILE UPPER LEVEL LOW AND SFC LOW WERE MOVING THROUGH LMIC. FEW
SHOWERS WERE OCCURRING OVER FAR EASTERN AREAS AT MID AFTERNOON AND
OTHER SHOWERS JUST BEGINNING TO MOVE INTO EXTREME NORTHWEST OHIO
AHEAD OF TROUGH. THE UPPER LEVEL LOW WILL MOVE SLOWLY EAST INTO THE
LOWER LAKES ON SUNDAY. EXPECT SCATTERED SHOWERS TO SPREAD OVER THE
AREA TONIGHT. THERE MAY BE FEW THUNDERSTORMS THIS EVENING. UPPER
LEVEL LOW MOVES SLOWLY EAST OF THE LOWER LAKES BY MONDAY MORNING.
WILL KEEP POPS IN THE CHANCE CATEGORY FOR MOST OF THE AREA TONIGHT
AND SUNDAY EXCEPT FAR EASTERN AREAS LATE TONIGHT AND SUNDAY WHERE
BETTER LIFT MAY OCCUR AS S/W ROTATES AROUND THE UPPER LOW.

&&

.LONG TERM(TUE-FRI)...
INITIALLY CLOSED LOW OVER THE LOWER LAKES IN THE SHORT TERM IS
LIFTING UP TO NE AS AN OPEN WAVE THROUGH EASTERN CANADA AND NEW
ENGLAND. WHILE ANOTHER CLOSE LOW PASSES JUST NORTH OF THE GREAT
LAKES WITH TROUGH DOWN INTO THE LOWER LAKES REGION WHICH LIFTS UP TO
NE BY FRIDAY...BUT THIS IS THEN FOLLOWED BY ANOTHER S/W MOVING INTO
GREAT LAKES BY NEXT SATURDAY.  EXPECT COOLING TREND TO CONTINUE
EARLY IN EXTDD FOLLOWED BY SLIGHT WARMING TREND BUT TEMPERATURES
ONLY PUSHING BACK UP CLOSE TO OR SLIGHTLY ABOVE NORMAL. 1ST COLD
FRONT SHOULD MOVE THROUGH LATE MONDAY NIGHT EARLY TUESDAY. HIGH
PRESSURE JUST BEGINNING TO BUILD IN ON WEDNESDAY WHICH THEN SLIDES
THROUGH UPPER OHIO VALLEY ON FRIDAY FOR PERIOD OF DRY WEATHER. MAY
HAVE SFC TROF/UPPER LEVEL S/W MOVE THROUGH TUESDAY NIGHT OR
WEDNESDAY WHICH MAY CAUSE SOME SHOWERS OVER NORTHEASTERN AREAS BUT
WILL ONLY GO WITH SLGT CHANCE FOR NOW. THEN ANOTHER COLD FRONT TO
MOVE INTO THE AREA LATE FRIDAY NIGHT EARLY SATURDAY FOR ANOTHER
ROUND OF SHOWERS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...MRD/WCR
LONG TERM...WCR
AVIATION...OUDEMAN
Hazardous weather outlook, Apr 22, 5:29 AM EST, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
629 AM EDT SAT APR 22 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-231030-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
629 AM EDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST
OHIO EARLY TODAY WILL LIFT BY MID MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Detroit radar (KDTX), 111 km away, was scanning. The volume nearest the first event began at 02:16 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lucas

When
April 22, 9:18 PM EST
Where
Lucas County, Sylvania
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.717, -83.700

Penny size hail was observed.

Hail, Sandusky

When
April 22, 10:40 PM EST
Where
Sandusky County, 4 mi S of Gibsonburg
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.333, -83.333

Penny size hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503590, 5503591.